Jump to content
CrazyBoards.org

Trazadone worries


Recommended Posts

I have health anxiety and I always read the leaflet. That comes with the medication before I take it. Anyway, I take Effexor 225 for anxiety and depression. Also take 2 mg of klonopin daily unfortunately, I have bad insomnia these days causing me more anxiety the next day. I take half a starting dose of tazadine 25mg? Took my first one yesterday and did fall asleep but was so scared to read it can cause cardiac problems . Is this true? I’d like to keeping taking it if it helps but don’t want to cause any major problems. I was taking a small dose of seroquel to sleep. It helped, but don’t want the side effects of an antipsychotic. Which one is better to take?

Link to comment
Share on other sites

Since Trazodone is an antidepressant and not an antipsychotic, I'm moving this to the antidepressant board.

Of course, I can't tell you what to do, but if Seroquel helped me, I would continue taking it. You won't get the antipsychotic side effects at low doses because Seroquel doesn't even act as an antipsychotic until you reach several hundred mg. At low doses, it is little more than a powerful antihistamine.

As far as Trazodone goes, at therapeutic doses, any cardiac effects will be rare. If it were otherwise, you'd hear about people having heart problems everywhere and the FDA would take it off the market. As an example of another antidepressant and for just a few cases of heart rhythm abnormalities, the FDA lowered the maximum dose of Celexa (citalopram) from 60 to 40 mg. The FDA generally watches meds carefully and balances the risk versus benefit. Under no circumstance is death or serious cardiac problems acceptable. 

Link to comment
Share on other sites

1 hour ago, jt07 said:

Since Trazodone is an antidepressant and not an antipsychotic, I'm moving this to the antidepressant board.

Of course, I can't tell you what to do, but if Seroquel helped me, I would continue taking it. You won't get the antipsychotic side effects at low doses because Seroquel doesn't even act as an antipsychotic until you reach several hundred mg. At low doses, it is little more than a powerful antihistamine.

As far as Trazodone goes, at therapeutic doses, any cardiac effects will be rare. If it were otherwise, you'd hear about people having heart problems everywhere and the FDA would take it off the market. As an example of another antidepressant and for just a few cases of heart rhythm abnormalities, the FDA lowered the maximum dose of Celexa (citalopram) from 60 to 40 mg. The FDA generally watches meds carefully and balances the risk versus benefit. Under no circumstance is death or serious cardiac problems acceptable. 

Thank you for your response. I'm taking 25MG for sleep. Since that's not a therapeutic dose, would i be at risk for cardiac problems? Wondering if anyone else takes this med?

Link to comment
Share on other sites

20 minutes ago, Ethansmom said:

Thank you for your response. I'm taking 25MG for sleep. Since that's not a therapeutic dose, would i be at risk for cardiac problems? Wondering if anyone else takes this med?

I've seen people take 150-200 mg without any problems. I really think you are worrying about nothing.

Link to comment
Share on other sites

20 minutes ago, Ethansmom said:

Thank you for your response. I'm taking 25MG for sleep. Since that's not a therapeutic dose, would i be at risk for cardiac problems? Wondering if anyone else takes this med?

I take either 25 or 50mg of trazodone. That's the standard sleep dose. No cardiac issues thus far. It's been one of my most innocuous yet effective med so far.

Link to comment
Share on other sites

1 hour ago, Ethansmom said:

Thank you for your response. I'm taking 25MG for sleep. Since that's not a therapeutic dose, would i be at risk for cardiac problems? Wondering if anyone else takes this med?

I've been taking 200mg Trazodone for years now ( a much larger dose than you).....Hasn't caused any heart problems for me.

1 hour ago, jt07 said:

I've seen people take 150-200 mg without any problems. I really think you are worrying about nothing.

I agree.....IMO, don't worry so much about Trazodone........For me, it's been a pretty mild medicine with very few (if any) side effects......I've never gained any weight on it, either, unlike some other meds I've tried for sleep.

Edited by CrazyRedhead
Link to comment
Share on other sites

 

35 minutes ago, Ethansmom said:

Thank you all for responding. How do I not worry about side effects ( I already looked at them). I feel very dizzy today and of course i'm worried it's related to trazadone. I'm sure I'm making myself dizzy with worry.

The only way to not worry about side effects is to get a hold of your thoughts. Does the Effexor not help with your health anxiety? I can promise you that the trazodone is very safe, and no matter if you feel a bit dizzy or anything else, you are okay. I promise it. Just accept the odd sensations and accept that they might make you uncomfortable, but will not hurt you.

25mg is an extremely low and safe dose. I take 50mg, sometimes 25mg. I have taken up to 150mg before. When trazodone was used as an antidepressant people were taking over 300mg of it a day.

Link to comment
Share on other sites

6 hours ago, Ethansmom said:

Thank you for your response. I'm taking 25MG for sleep. Since that's not a therapeutic dose, would i be at risk for cardiac problems? Wondering if anyone else takes this med?

I’ve been taking 300 per night every night for several years. You’re good. 

Link to comment
Share on other sites

if you read all the backs of all the medications, you'll never take one. 

when your doctor prescribes something, it can be helpful to ask if there are any major side effects to watch for.  for example, lamictal has SJS. 

this is not to say that side effects and symptoms shouldn't be monitored--but you're just going to drive yourself in circles if you consider every possibility.

Link to comment
Share on other sites

Be careful reading those information sheets. The side effects listed are things that came up during the drug trials.

When a person is in the drug trials, whatever happens to them becomes a possible side effect of the drug whether it is or is not since there is no 100% way of knowing. I've seen "influenza" listed as a side effect before. You get influenza only from a virus. It can't possibly be a side effect. Yet it is listed as a side effect for the sole purpose of the company covering there backsides. Similarly, if someone is in the trial and suffers cardiac problems, it gets listed as a possible side effect even if the drug had nothing to do with it.

  • Like 1
Link to comment
Share on other sites

Hi Guys, 

So it seems that the trazadone either works or it doesn't. Some nights i sleep all night, others (like last night) i'm waking up every few hours or so. Today i had an anxiety attack after i had been up for awhile. I feel very shaky. Is this from lack of sleep or from trazadone. I really hope it's going to go away. Ughh. I guess i'll try the 50MG tonight to see if that will work better than 25MG. clearly effexor is only partially working. My lack of sleep is making me so anxious. Any recommendations? I literally woke up vibrating this morning!

Link to comment
Share on other sites

Go with 50mg.

for me 25 is hit or miss, though more hit than miss, but 50mg is consistent. I generally only use 25mg if I know I can’t get 7 or more hrs of sleep or if I have to wake up earlier than usual.

the shakiness is probably from anxiety from lack of sleep.

  • Like 1
Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...